Alert archive / Georgia / Flash Flood Watches in 2017
Flash Flood Watch 10, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood watch at Sep 9, 2017, 3:18 PM EDT for 96 counties in Georgia. It took effect at Sep 11, 2017, 8:00 AM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2017, 3:18 PM EDT (19:18 UTC)
- In effect from
- Sep 11, 2017, 8:00 AM EDT
- Expired
- Sep 12, 2017, 3:25 AM EDT
- In force
- 19 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 96 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- -65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
159 WGUS62 KFFC 091918 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Peachtree City GA 318 PM EDT Sat Sep 9 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-100330- /O.NEW.KFFC.FF.A.0010.170911T1200Z-170912T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 318 PM EDT Sat Sep 9 2017 ...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... The National Weather Service in Peachtree City has issued a * Flash Flood Watch for North and Central Georgia. * From Monday morning through Tuesday morning * Heavy rains from Irma will spread over north and central Georgia beginning Monday morning and continuing through Monday night. Rainfall amounts of 3 to 7 inches are possible with isolated higher amounts, especially in the higher terrain of the mountains. These rainfall amounts will likely lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
7 follow-up statements
248 WGUS62 KFFC 100140 FFAFFC Flood Watch National Weather Service Peachtree City GA 940 PM EDT Sat Sep 9 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101100- /O.CON.KFFC.FF.A.0010.170911T1200Z-170912T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 940 PM EDT Sat Sep 9 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... The Flash Flood Watch continues for * North and Central Georgia. * From Monday morning through Tuesday morning * Heavy rains from Irma will spread over north and central Georgia beginning Monday morning and continuing through Monday night. Rainfall amounts of 3 to 7 inches are possible with isolated higher amounts, especially in the higher terrain of the mountains. These rainfall amounts will likely lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
790 WGUS62 KFFC 100921 FFAFFC Flood Watch National Weather Service Peachtree City GA 521 AM EDT Sun Sep 10 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-102100- /O.CON.KFFC.FF.A.0010.170911T1200Z-170912T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 521 AM EDT Sun Sep 10 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... The Flash Flood Watch continues for * North and Central Georgia. * From Monday morning into Tuesday morning * Heavy rains from Irma will spread over north and central Georgia beginning later Sunday night and Monday morning and continuing through Monday night. Rainfall amounts of 3 to 7 inches are possible with isolated higher amounts, especially in the higher terrain of the mountains. These rainfall amounts will likely lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
733 WGUS62 KFFC 101934 FFAFFC Flood Watch National Weather Service Peachtree City GA 334 PM EDT Sun Sep 10 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-110600- /O.CON.KFFC.FF.A.0010.170911T1200Z-170912T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 334 PM EDT Sun Sep 10 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... The Flash Flood Watch continues for * North and Central Georgia. * From Monday morning through Tuesday morning * Heavy rains from Irma will spread over north and central Georgia beginning later tonight into Monday morning and continuing through Monday night. Rainfall amounts of 3 to 7 inches are possible with isolated higher amounts, especially in the higher terrain of the mountains. These rainfall amounts will likely lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
826 WGUS62 KFFC 110342 FFAFFC Flood Watch National Weather Service Peachtree City GA 1142 PM EDT Sun Sep 10 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- /O.CON.KFFC.FF.A.0010.170911T1200Z-170912T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 1142 PM EDT Sun Sep 10 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT MONDAY INTO TUESDAY MORNING... The Flash Flood Watch continues for * North and Central Georgia. * From 8 AM EDT Monday into Tuesday morning * Heavy rains from Irma will spread over north and central Georgia beginning late tonight and Monday morning and continuing through Monday night. Rainfall amounts of 3 to 7 inches are possible with isolated higher amounts, especially in the higher terrain of the mountains. These rainfall amounts will likely lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
027 WGUS62 KFFC 110753 FFAFFC Flood Watch National Weather Service Peachtree City GA 353 AM EDT Mon Sep 11 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-112030- /O.CON.KFFC.FF.A.0010.170911T1200Z-170912T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 353 AM EDT Mon Sep 11 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING INTO TUESDAY MORNING... The Flash Flood Watch continues for * North and Central Georgia. * From 8 AM EDT this morning into Tuesday morning * Heavy rains from Irma will spread over north and central Georgia beginning through today and continue Monday night. Additional rainfall amounts of 2 to 6 inches are possible with isolated higher amounts. These rainfall amounts could lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
526 WGUS62 KFFC 120210 FFAFFC Flood Watch National Weather Service Peachtree City GA 1010 PM EDT Mon Sep 11 2017 GAZ061-062-069-071>076-078>086-089>098-102>113-120315- /O.CAN.KFFC.FF.A.0010.000000T0000Z-170912T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hancock-Warren-Upson-Monroe-Jones-Baldwin-Washington-Glascock- Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-Wilkinson- Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-Macon-Peach- Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-Sumter-Dooly- Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs- Including the cities of Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 1010 PM EDT Mon Sep 11 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Georgia...east central Georgia...southeast Georgia and west central Georgia has been cancelled. The majority of the heaviest rainfall has moved out of the area. $$ GAZ001>009-011>016-019>025-027-030>039-041>060-066>068-070-121015- /O.CON.KFFC.FF.A.0010.000000T0000Z-170912T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Troup-Meriwether-Pike-Lamar- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 1010 PM EDT Mon Sep 11 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... The Flash Flood Watch continues for * Portions of central Georgia...east central Georgia...north central Georgia...northeast Georgia...northwest Georgia and west central Georgia...including the following areas...in central Georgia...Butts...Jasper and Putnam. In east central Georgia...Greene...Taliaferro and Wilkes. In north central Georgia...Barrow...Cherokee...Clayton...Cobb...Dawson... DeKalb...Douglas...Fannin...Fayette...Forsyth...Gilmer... Gwinnett...Hall...Henry...Lumpkin...Morgan...Newton...North Fulton...Pickens...Rockdale...South Fulton...Union and Walton. In northeast Georgia...Banks...Clarke...Jackson...Madison... Oconee...Oglethorpe...Towns and White. In northwest Georgia... Bartow...Carroll...Catoosa...Chattooga...Dade...Floyd... Gordon...Haralson...Murray...Paulding...Polk...Walker and Whitfield. In west central Georgia...Coweta...Heard...Lamar... Meriwether...Pike...Spalding and Troup. * Until 8 AM EDT Tuesday * Heavy rains from Irma will spread over north and central Georgia beginning through today and continue Monday night. Additional rainfall amounts up to an inch are possible with isolated higher amounts. These rainfall amounts could lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
206 WGUS62 KFFC 120725 FFAFFC Flood Watch National Weather Service Peachtree City GA 325 AM EDT Tue Sep 12 2017 GAZ001>009-011>016-019>025-027-030>039-041>060-066>068-070-120830- /O.CAN.KFFC.FF.A.0010.000000T0000Z-170912T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Troup-Meriwether-Pike-Lamar- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 325 AM EDT Tue Sep 12 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of north and central Georgia has been cancelled. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Sep 9, 1:15 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Sep 9, 1:15 PM EDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 115 PM EDT Sat Sep 9 2017 .UPDATE... Updated for the 18Z Aviation Discussion. && .PREV DISCUSSION... /Issued 532 AM EDT Sat Sep 9 2017/ SHORT TERM /Today through Sunday/... High pressure and quiet conditions will prevail through tonight, but the outer rainbands from Hurricane Irma may begin impacting the far southern CWFA by late Sunday afternoon. Max and Min temps will remain at or below normal for this time of year. Sunday's temps will actually average around 7 to 10 degrees below normal due to thickening cloud cover associated with Hurricane Irma. Precipitation chances will also begin to increase late in the day on Sunday as the outer rainbands begin approaching from the south. East/Northeast winds are expected through Sunday with sustained speeds in the 10 to 15mph range during the day. Frequent gusts between 15 and 25mph will also be possible. The gradient will continue to tighten overnight into early Sunday morning with sustained speeds increasing to 10 to 20 mph. Gusts will also be higher than todays values, ranging from 25mph in the metro to around 35mph in the far south. The higher terrain of northern GA will also see gusts to around 30mph, while the lower elevations across the far north should stay in the 15 to 25mph range. As the outer rainbands approach the far southern tier of zones late in the day on Sunday , the potential for isolated tornadoes will increase. Conditions will already be breezy by this time, and higher gusts will also be likely within the bands. NListemaa LONG TERM /Sunday Night through Friday/... The impacts of Irma across the CWA will be quickly ramping up from south to north at the beginning of the long-term period. With recent model guidance favoring a slight westward shift in the track, much of the area will likely be along and to the east of the center of what will then be a weakening Tropical Storm/Tropical Depression Irma. This track increases the likelihood of more significant wind, heavy rainfall, and isolated tornado impacts in central and north Georgia during the Monday into Tuesday time frame. The most appreciable heavy rainfall, high wind, and severe weather threat will begin to increase across central Georgia Monday morning and work northward through the day Monday. Anticipated wind speeds and rainfall totals have been incrementally adjusted upward given the aforementioned favored track. Sustained winds over 40 mph with frequent gusts of 50-60 mph is the most likely scenario for much of the area with some higher gusts possible in central Georgia. Winds of this caliber over an extended time period from Monday into Tuesday morning would be very impactful to trees and power lines. Widespread total rainfall amounts in the 4-6" range also appear increasingly likely with some isolated higher amounts in the 7-8" range possible in southeastern portions of the CWA. Given these expected rainfall totals, flooding issues will also be an increasing concern through the day Monday into Tuesday. As if this was not enough, the tornado threat will be on the increase for areas to the east of Irma's center during this time frame as well. Preparations for should continue over the next couple of days as it appears increasingly likely that significant wind and rainfall impacts from Irma will affect much of the area. Continue to monitor the latest forecasts through the weekend as expected impacts are refined and confidence increases. Irma's remnants will largely lift north of the CWA by late Tuesday and continue to weaken; however, some lingering unsettled weather remains possible into late week as the remnants do not appear to fully exit the Tennessee Valley until next weekend. RW && .AVIATION... 18Z Update... VFR conditions will persist through the forecast. There will be an increase in mid and high level clouds Sunday, becoming bkn070-090 in CSG/MCN prior to 18Z Sunday. Winds will be northeast and gusty this afternoon, diminishing tonight, and gusty again beginning by late morning Sunday. //ATL Confidence...18Z Update... High on all elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 79 58 73 59 / 0 0 10 80 Atlanta 80 60 75 60 / 0 0 10 70 Blairsville 75 52 72 54 / 0 0 0 40 Cartersville 81 58 77 60 / 0 0 5 50 Columbus 83 64 77 61 / 0 10 40 80 Gainesville 78 57 73 58 / 0 0 5 70 Macon 82 62 74 60 / 0 5 50 100 Rome 81 57 79 58 / 0 0 0 40 Peachtree City 80 59 75 58 / 0 0 20 70 Vidalia 82 64 73 64 / 5 20 80 100 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....Atwell AVIATION...17
Hazardous weather outlook, Sep 9, 5:29 AM EDT, 9 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 529 AM EDT Sat Sep 9 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 529 AM EDT Sat Sep 9 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Hurricane Irma will begin to impact the outlook area later Sunday and persist through Tuesday. The models are coming into better agreement with the track of Irma, but even minor changes in the track could create changes in the forecast. Strong winds will be likely, even outside of the rain bands. Within the rain bands damaging wind gusts, very heavy rainfall and tornadoes will be possible. Continue to refer to the latest official tracks and advisories issued by the National Hurricane Center for updates on Hurricane Irma. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 5:23 PM EDT | Tropical Storm Watch | FFC | Baldwin, Banks, Barrow, Bibb, Bleckley, Carroll and 64 more | 22 days |
Nearby
Flash Flood Watches in Georgia, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.